MAUDE Adverse Event Report: MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3501420
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation/chest injury.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast augmentation revision with a mentor smooth round spectrum 175cc saline prosthesis experienced left sided deflation after falling post procedure.The deflation was confirmed through a physical examination and magnetic resonance imaging.As a result, explant and replacement with mentor-smooth round spectrum saline implants was performed on (b)(6) 2021.The patient is stated to be fully recovered.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2021.Device evaluation summary: the product was returned to mentor for evaluation; tubing, connectors, and injection ports were not returned.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had a crease/fold on the posterior view.Additionally, a tear was identified within the crease measuring approximately 0.1 cm.The evaluation determined that the cause of the deflation was the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
MDR Report Key12485785
Report Number1645337-2021-10387
Device Sequence Number17173663
Product Code FWM
UDI-Device Identifier00081317001966
UDI-Public00081317001966
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model Number3501420
Device Catalogue Number3501420
Device Lot Number7609586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/10/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR